MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050200150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite with a 6fr non-medtronic sheath and 7mm spider fx device during treatment of a 150mm fibrous lesion in the patient¿s mid right superficial femoral artery (sfa) of diameter 6mm.The vessel is described as being non-tortuous and slightly calcified.Lesion exhibited 80% stenosis.Pre-dilation was performed using the nanocross elite.The balloon was inflated with a contrast/saline mix using a non-medtronic inflation device.The balloon was removed and a non-medtronic stent was placed.The nanocross balloon was reinserted to post-dilate.The balloon inflated as normal but would not deflate.After multiple reinflations and deflations, and utilizing a large syringe on the stop cock, the balloon was deflated successfully and removed.Total deflation time reported as 240 seconds.A new balloon was used to complete the procedure.No injury reported.
 
Additional Manufacturer Narrative
Additional information: the balloon was inflated to nominal pressure during pre and post dilation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite was returned inside a previously opened nanocross elite box and pouch, which both indicated lot a862913.No ancillary devices were included.The nanocross elite was inspected and observed it was in a post-inflated state.No damages to the manifold assembly or catheter shaft was noted.The balloon segment showed areas of twisting of the balloon at approximately 4cm, 10cm, and 16cm.It should be noted twisting of the balloon material was observed at the proximal end of the balloon segment.The strain relief of the catheter shaft was removed and found no damages that would appear to have contributed to deflation difficulty.It should be noted the proximal balloon bond was inspected under microscope and found no damages or anomalies that would appear to have contributed to deflation difficulty.A 0.014" was unable to be loaded the catheter and could not be flushed likely due to a blockage introduced post procedural.The balloon was successfully inflated with water at 8 atm and was able to maintain pressure.The balloon was then deflated with no observed blockage from the catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9213339
Report Number2183870-2019-00512
Device Sequence Number13539055
Product Code LIT
UDI-Device Identifier00763000110369
UDI-Public00763000110369
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberAB14W050200150
Device Catalogue NumberAB14W050200150
Device Lot NumberA862913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer11/04/2019
01/27/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/05/2019
01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight161